Alert archive / Florida / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 7, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Mar 12, 2022, 12:52 PM EST for Indian River County, Saint Lucie County, Florida. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 12, 2022, 12:52 PM EST (17:52 UTC)
- Expired
- Mar 12, 2022, 1:15 PM EST
- In force
- 23 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
The radar
The Melbourne radar (KMLB), 68 km from the middle of the area, began a volume at 17:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 12, 3:37 AM EST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 5.9 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 159 J/kg
- Mixed-layer CIN
- -99 J/kg
- Mixed-layer LCL
- 925 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 322 m²/s²
- 0-3 km storm-relative helicity
- 340 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted.
835 WUUS52 KMLB 121752 SVRMLB FLC061-111-121815- /O.NEW.KMLB.SV.W.0007.220312T1752Z-220312T1815Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Melbourne FL 1252 PM EST Sat Mar 12 2022 The National Weather Service in Melbourne has issued a * Severe Thunderstorm Warning for... Northeastern St. Lucie County in east central Florida... Southeastern Indian River County in east central Florida... * Until 115 PM EST. * At 1252 PM EST, a severe thunderstorm was located near South Beach, or near Vero Beach, moving east at 55 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Fort Pierce, Vero Beach, Indian River Shores, Vero Beach South and Gifford. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Tornado Watch remains in effect until 100 PM EST for east central Florida. For your protection move to an interior room on the lowest floor of a building. Torrential rainfall is occurring with this storm, and may lead to flash flooding. Do not drive your vehicle through flooded roadways. A Tornado Watch remains in effect until 100 PM EST for east central Florida. && LAT...LON 2745 8045 2771 8043 2773 8036 2743 8023 TIME...MOT...LOC 1752Z 257DEG 46KT 2765 8031 TORNADO...POSSIBLE HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...<.75 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$ Haley
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 12, 11:25 AM EST, 1 hour 27 minutes earlier.
Area forecast discussion, Mar 12, 11:25 AM EST, 1 hour 27 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
1125 AM EST Sat Mar 12 2022
.DISCUSSION...
Line of strong to severe storms is progressing quickly through the
area this morning. The Tornado Watch has been extended in time to
1 PM, and also in area, and includes Orange, Brevard, Osceola
Okeechobee, Indian River and St. Lucie counties. The main threats
from any storms including strong to localized damaging wind gusts
up to 50-60mph, hail, and possibly a tornado or two will all be
possible, with localized heavy rainfall and frequent lightning
strikes additional potential storm hazards.
Breezy to windy conditions will continue even behind the front
with winds becoming west-northwest around 20 to 25 mph and
gusting to 30 to 35 mph.
Tonight...(Previous Discussion) Attention will focus to a
relatively rare late season night one advection cold event. With
clearing skies, significantly colder air will plummet south across
the region, and the combination of air temps in the mid to upper
30s with winds of 10 to 15 mph will produce wind chill readings
around 30 to 35 degrees over all inland counties past midnight
through sunrise Sunday. A Wind Chill Advisory is in place for all
zones except the Treasure Coast from 1 AM through 9 AM Sunday.
Local winds will begin to become onshore along the Brevard and
Treasure Coast beaches, sparing coastal locations from the coldest
temperature and associated lowest wind chill readings early
Sunday.
&&
.AVIATION...Strong cold front moving through the area with line of
stronger storms is pushing southeast of KMCO and will push rapidly
southeast and south and offshore of the Treasure Coast through
this afternoon. Tempo IFR/MVFR conditions will occur with this
line, with some lingering IFR/MVFR cigs behind this line of
convection. Skies will clear into tonight with VFR conditions
expected. Gusty W/SW winds will become NW behind the front, with
speeds up to 18-22 knots and gusts to 30 knots.
&&
.MARINE...Rapidly deteriorating conditions will continue with
the passage of strong cold front. Gale conditions will develop
across the waters and continue overnight. Seas forecast to become
fully arisen early Sunday with 6 to 8 ft seas near the immediate
coast, and up to 13 ft offshore and over the Gulf Stream.
Venturing over the open waters is not recommended this weekend.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 76 37 64 51 / 100 0 10 10
MCO 80 39 67 53 / 90 0 0 10
MLB 81 41 67 57 / 90 0 10 10
VRB 81 45 68 57 / 80 10 10 10
LEE 75 35 64 49 / 100 0 0 0
SFB 78 39 65 52 / 90 0 0 10
ORL 78 39 67 54 / 90 0 10 10
FPR 82 43 69 57 / 80 10 10 10
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...Wind Advisory until 7 PM EST this evening for Coastal Volusia-
Indian River-Inland Volusia-Martin-Northern Brevard-
Northern Lake-Okeechobee-Orange-Osceola-Seminole-Southern
Brevard-Southern Lake-St. Lucie.
Tornado Watch until 1 PM EST this afternoon for Indian River-
Northern Brevard-Okeechobee-Orange-Osceola-Southern Brevard-
St. Lucie.
Wind Chill Advisory from 1 AM EST to 9 AM EDT Sunday for Coastal
Volusia-Inland Volusia-Northern Brevard-Northern Lake-
Okeechobee-Orange-Osceola-Seminole-Southern Brevard-
Southern Lake.
AM...Tornado Watch until 1 PM EST this afternoon for Sebastian Inlet
to Jupiter Inlet 0-20 nm-Volusia-Brevard County Line to
Sebastian Inlet 0-20 nm.
Small Craft Advisory from 4 AM to 4 PM EDT Sunday for Flagler
Beach to Volusia-Brevard County Line 0-20 nm-Flagler Beach
to Volusia-Brevard County Line 20-60 nm-Sebastian Inlet to
Jupiter Inlet 0-20 nm-Sebastian Inlet to Jupiter Inlet 20-
60 nm-Volusia-Brevard County Line to Sebastian Inlet 0-20
nm-Volusia-Brevard County Line to Sebastian Inlet 20-60 nm.
Gale Warning until 4 AM EDT Sunday for Flagler Beach to Volusia-
Brevard County Line 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Sebastian Inlet to Jupiter
Inlet 0-20 nm-Sebastian Inlet to Jupiter Inlet 20-60 nm-
Volusia-Brevard County Line to Sebastian Inlet 0-20 nm-
Volusia-Brevard County Line to Sebastian Inlet 20-60 nm.
&&
Weitlich/Kelly/Fehling/HaleyHazardous weather outlook, Mar 12, 4:20 AM EST, 8 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 420 AM EST Sat Mar 12 2022 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-122200- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 420 AM EST Sat Mar 12 2022 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... A line of fast moving, strong lightning storms will cross the area rapidly from north to south from mid morning and into the afternoon. Strong to severe storms will reach Lake, Volusia, Seminole, and Orange Counties between 8 to 9 am, then reach Osceola and Brevard Counties between 10 am and noon, and reach the Treasure Coast and Okeechobee County between noon and 1 pm. The main threats expected with locally stronger storms will be strong to damaging wind gusts of 60 mph, hail up to quarter size, and frequent lightning strikes. A brief tornado or two is also possible, mostly from Osceola to Brevard Counties northward. .HIGH WIND IMPACT... Windy conditions develop across the area after daybreak today as southwest to west winds increase to 20 to 25 mph with gusts up to 35 mph. A Wind Advisory is in effect through 7 PM. .EXCESSIVE COLD IMPACT... Significantly colder temperatures will occur tonight with mid to upper 30s along and west of Interstate 4. Wind chill readings in the upper 20s to lower 30s are possible along and north of Interstate Four, and from south of Interstate 4 to Lake Okeechobee expect lows in the upper 30s to around 40 degrees, with wind chills in the low to mid 30s. A Wind Chill Advisory is in effect for all but the Treasure Coast tonight into Sunday morning. .RIP CURRENT IMPACT... A strong current flowing parallel to the beach along with choppy surf conditions will make surf conditions very hazardous. Entering the water is not recommended. .MARINE THUNDERSTORM GUST IMPACT... Thunderstorm wind gusts of 35 to 40 knots are likely as a line of strong to severe storms crosses the local waters and including area lakes. A few wind gusts of 50 knots or greater will be possible in the strongest storms. It is not recommended boating activities occur over inland or coastal waters today. .WATERSPOUT IMPACT... A waterspout or two will be possible as the line of strong to severe storms moves offshore from the coast. The threat for waterspouts will be greatest north of Sebastian Inlet. .WIND AND SEA IMPACT... Gale conditions will develop after daybreak across all the local waters ahead of and behind a strong cold front. Southwest winds of 20 to 25 knots this morning will increase to 25 to 30 knots in the afternoon with frequent gusts to gale force expected. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. Hazardous boating conditions on Saturday will continue for portions of the Atlantic waters through early Monday. The rip current risk will become high to extreme on Sunday and remain high into early next week. .SPOTTER INFORMATION STATEMENT... Spotters should closely monitor weather conditions and activate as weather approaches. Pendergrast
In the hours before
Special weather statement, Mar 12, 11:44 AM EST, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Melbourne FL
1144 AM EST Sat Mar 12 2022
FLZ047-053-054-058-147-121715-
Okeechobee FL-Southern Brevard County FL-Osceola FL-
Northern Brevard County FL-Indian River FL-
1144 AM EST Sat Mar 12 2022
...Strong thunderstorms will impact portions of Okeechobee, western
Indian River, Brevard and eastern Osceola Counties through 1215 PM
EST...
At 1143 AM EST, Doppler radar was tracking strong thunderstorms
capable of producing a landspout along a line extending from near
Kennedy Space Center to near Lake Marian and into Highlands County.
Movement was east at 45 mph.
HAZARD...Landspouts, winds in excess of 40 mph, and pea size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible. Gusty winds
could knock down tree limbs and blow around unsecured
objects.
Locations impacted include...
Palm Bay, Melbourne, Titusville, Rockledge and Cocoa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
A Tornado Watch remains in effect until 100 PM EST for east central
Florida.
&&
LAT...LON 2723 8098 2736 8103 2739 8112 2749 8120
2755 8121 2760 8114 2766 8113 2783 8122
2835 8090 2835 8086 2838 8088 2867 8071
2870 8061 2846 8049 2833 8057 2813 8054
2804 8050 2721 8079 2718 8085
TIME...MOT...LOC 1643Z 263DEG 41KT 2850 8070 2794 8105 2739 8136
LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
HaleyLocal storm report, Mar 12, 12:07 PM EST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
1207 PM EST SAT MAR 12 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM TSTM WND GST 5 NE PORT CANAVERAL 28.46N 80.53W
03/12/2022 M44 MPH BREVARD FL OTHER FEDERAL
USSF WIND TOWER 0003 MEASURED A WIND GUST OF
38KTS/44MPH FROM THE WEST.
&&
EVENT NUMBER MLB2200034
KRFLocal storm report, Mar 12, 12:14 PM EST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
1214 PM EST SAT MAR 12 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1203 PM TSTM WND GST PATRICK AIR FORCE BASE 28.23N 80.61W
03/12/2022 M49 MPH BREVARD FL ASOS
ASOS AT KCOF MEASURED A WIND GUST OF 43KTS/49MPH FROM
THE WEST.
&&
EVENT NUMBER MLB2200035
KRFSpecial weather statement, Mar 12, 12:14 PM EST, 38 minutes before
Special Weather Statement
National Weather Service Melbourne FL
1214 PM EST Sat Mar 12 2022
FLZ047-054-121745-
Southern Brevard County FL-Indian River FL-
1214 PM EST Sat Mar 12 2022
...Strong thunderstorms will impact portions of northern Indian River
and southeastern Brevard Counties through 1245 PM EST...
At 1214 PM EST, Doppler radar was tracking strong thunderstorms
capable of producing a landspout along a line extending from near
Indian Harbour Beach to 9 miles west of Fellsmere to near Blue
Cypress Lake. Movement was east at 55 mph.
HAZARD...Landspouts, winds in excess of 40 mph, and pea size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible. Gusty winds
could knock down tree limbs and blow around unsecured
objects.
Locations impacted include...
Palm Bay, Melbourne, Sebastian, Satellite Beach and Fellsmere.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
A Tornado Watch remains in effect until 100 PM EST for east central
Florida.
&&
LAT...LON 2774 8035 2769 8087 2775 8088 2829 8059
2820 8055 2812 8054
TIME...MOT...LOC 1714Z 251DEG 48KT 2813 8057 2781 8074 2771 8080
LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
HaleyLocal storm report, Mar 12, 12:17 PM EST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
1217 PM EST SAT MAR 12 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 PM TSTM WND GST MELBOURNE AIRPORT 28.10N 80.64W
03/12/2022 M45 MPH BREVARD FL ASOS
ASOS AT KMLB MEASURED A WIND GUST OF 39KTS/45MPH FROM
THE WEST.
&&
EVENT NUMBER MLB2200036
KRFSpecial weather statement, Mar 12, 12:27 PM EST, 25 minutes before
Special Weather Statement
National Weather Service Melbourne FL
1227 PM EST Sat Mar 12 2022
FLZ054-058-059-064-121815-
St. Lucie FL-Okeechobee FL-Martin FL-Indian River FL-
1227 PM EST Sat Mar 12 2022
...Strong thunderstorms will impact portions of St. Lucie, eastern
Okeechobee, southern Indian River and northeastern Martin Counties
through 115 PM EST...
At 1227 PM EST, Doppler radar was tracking strong thunderstorms
capable of producing a landspout along a line extending from near
Fellsmere to 6 miles west of Okeechobee. Movement was northeast at 65
mph.
HAZARD...Landspouts, winds in excess of 40 mph, and pea size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible. Gusty winds
could knock down tree limbs and blow around unsecured
objects.
Locations impacted include...
Port Saint Lucie, Walton, Fort Pierce, Stuart and Vero Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
A Tornado Watch remains in effect until 100 PM EST for east central
Florida.
&&
LAT...LON 2721 8094 2722 8095 2722 8097 2726 8100
2727 8100 2771 8074 2775 8035 2721 8014
TIME...MOT...LOC 1727Z 243DEG 57KT 2776 8065 2726 8093
LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
HaleyThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 8:55 PM EST | Wind Advisory | MLB | Lake, Okeechobee, Orange, Osceola, Seminole, Volusia | 22 hr |
| Mar 11, 9:02 PM EST | Small Craft Advisory | MLB | 10 hr | |
| Mar 12, 2:34 AM EST | Wind Chill Advisory | MLB | Lake, Okeechobee, Orange, Osceola, Seminole, Volusia | 29 hr |
| Mar 12, 8:43 AM EST | Severe Thunderstorm Warning | MLB | Lake, Orange, Seminole, Volusia | 47 min |
| Mar 12, 9:30 AM EST | Severe Thunderstorm Warning | MLB | Brevard, Lake, Orange, Seminole, Volusia | 45 min |
| Mar 12, 9:33 AM EST | Special Marine Warning | MLB | 117 min | |
| Mar 12, 10:02 AM EST | Severe Thunderstorm Warning | MLB | Orange, Osceola | 28 min |
| Mar 12, 10:15 AM EST | Severe Thunderstorm Warning | MLB | Brevard, Orange, Osceola, Seminole, Volusia | 45 min |
| Mar 12, 10:55 AM EST | Special Weather Statement | MLB | Osceola | 50 min |
| Mar 12, 11:24 AM EST | Special Weather Statement | MLB | Okeechobee | 36 min |
| Mar 12, 11:30 AM EST | Special Marine Warning | MLB | 2 hr | |
| Mar 12, 11:44 AM EST | Special Weather Statement | MLB | Brevard, Okeechobee | 31 min |
| Mar 12, 12:14 PM EST | Special Weather Statement | MLB | Indian River | 31 min |
| Mar 12, 12:27 PM EST | Special Weather Statement | MLB | Indian River, Okeechobee, Saint Lucie | 48 min |
| Mar 12, 1:07 PM EST | Special Weather Statement | MLB | Martin, Saint Lucie | 38 min |
| Mar 12, 1:08 PM EST | Special Marine Warning | MLB | 112 min | |
| Mar 12, 1:43 PM EST | Special Weather Statement | MLB | Martin | 32 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.